This situation can not be more serious.
Jaymun is fighting for his life.
Per the doctor we have very little chance of making it out of intensive care ...under 10% probably closer to 2%
He is very, very sick and without massive interventions througout yesterday day would have never survived.
He lost the ability to maintain his oxygen level and was intubated last night (mechanical breathing).
He cannot maintain his coagulation factors (disseminated intravascular coagulation
Because of being intubated he is on a battery of drugs:
for amnesia (so he won't have psychological problems)
to paralyze him.
As a result at times he probably knows what is going on even though he cannot open his eyes, move, or make a sound.
When they suction out his lungs the only way we know if he is alert is if his heart rate starts racing.
His old toxic traumas from five past rounds of chemo, conditioning/transplant, and scores of intrathecal doses are catching up with him.
The doctor said a normal kid should not have responded this poorly to that low amount of pleural effusion.
This is a flashback to January 2007 intensive care
It seems like every time we have a problem now, it escalates quickly and we pick up where we left off at some previous low point and go even lower.
Please pray for Jaymun that Jesus will hold his hand and lead him through this battle safely.
The intervention curve is still increasing ...his emergency survival systems are reacting in panic mode, sequentially triggering
massive responses that the team here is trying to manage. It is like they can reduce the speed of this crisis into slow motion
...slow enough to counteract escalating damage and buy the body precious time to heal from the original insult.
It seems there are different stages of shock
. Last evening he was in "cold shock". Around 3:00AM today he shifted to "warm shock".
He is now on Epinephrine and Norepinephrine. He hasn't had any substantial nutrition since Saturday (and a small meal on Tuesday).
Jaymun hanging in there ...fever spiked so he's on a cooling mat
...we'll be rounding in a bit and I'll report here afterwards.
I found an interesting study this morning: http://www.ncbi.nlm.nih.gov/pubmed/3553737
Dexamethasone-prepared Escherichia coli-induced disseminated intravascular coagulation. Animal model.
I think I have figured out exactly how this entire crisis escalated.
His liver is getting big and his blasts are going up 17 today
Uncontrolled proliferation is going to create other problems and stress his immune sytem more.
Not to beat a dead horse but for almost a month (since Sep 4) I have kept peripheral blasts low (1 or 2) and his liver small.
(with things that simultaneously reduce inflamation, are anti-microbial, support intestinal regularity, protect neurons, repair endothelial cells, etc.)
And I had been lowering VEGFR and MMP9.
But since we stopped all the supplements also now the risk of seeding new Chloromas is rising.
I've emailed and talked to people till I'm blue in the face.
I bring this up every morning rounds and with every doctor I meet.
I'm sure they're sick of me by now, but Jaymun is unconscious and I speak for him (loudly if necessary)
PS. Wish I would have found this study http://www.ncbi.nlm.nih.gov/pubmed/9101005
(Phenytoin-induced thrombocytopenia) because they had just reloaded him with phenytoin